MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Dysuria (2684); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 03/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of march 13, 2017, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.Block h6: the following imdrf patient code capture the reportable event of: e2401 - captures the reportable event of unspecified personal injury the following imdrf impact code capture the reportable event of: f12 - captures the reportable event of the patient had filed a legal claim for an unspecified personal injury related to the device.
 
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure.As reported by the patient's attorney, the patient has experienced an unspecified injury.Additional details regarding this event were not provided.
 
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure.The patient underwent a total vaginal hysterectomy with right salpingectomy followed by pelvic floor reconstructive procedures, including placement of a mid-urethral sling to address stress urinary incontinence.During the sling placement, no intraoperative complications related to the mesh or sling were observed.Cystoscopy confirmed no injury to the bladder, urethra, or ureters, and urine flow from both ureteral orifices verified ureteral patency.The mesh was positioned at the mid-urethra without tension, and the suprapubic incisions were closed appropriately.Postoperatively, the patient was stable, tolerated the procedure well, and was transferred to recovery in good condition.Following the procedure, as reported by the patient's attorney, the patient has experienced an unspecified injury.Additional details regarding this event were not provided.
 
Additional Manufacturer Narrative
Block h2: additional information.Blocks a2 (date of birth), b5 describe event or problem), and b7 (other relevant history) has been updated based in the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of march 13, 2017, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6), (b)(6).Block h6: the following imdrf patient code capture the reportable event of: e2401 - captures the reportable event of unspecified personal injury the following imdrf impact code capture the reportable event of: f12 - captures the reportable event of the patient had filed a legal claim for an unspecified personal injury related to the device.
 
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure.The patient underwent a total vaginal hysterectomy with right salpingectomy followed by pelvic floor reconstructive procedures, including placement of a mid-urethral sling to address stress urinary incontinence.During the sling placement, no intraoperative complications related to the mesh or sling were observed.Cystoscopy confirmed no injury to the bladder, urethra, or ureters, and urine flow from both ureteral orifices verified ureteral patency.The mesh was positioned at the mid-urethra without tension, and the suprapubic incisions were closed appropriately.Postoperatively, the patient was stable, tolerated the procedure well, and was transferred to recovery in good condition.On (b)(6) 2024, the patient presented with obstructive voiding symptoms and dysuria, diagnosed with a urethral diverticulum involving a previously placed mid-urethral sling.After counseling, she elected for removal of vaginal mesh with diverticulectomy.In the operating room, general anesthesia was induced without complication, and perioperative antibiotics were administered.During dissection, the mid-urethral sling was found adherent to the diverticulum; the right sling arm was dissected and excised, while the left arm was not identified.Approximately 2 cm of suburethral and right periurethral sling segment was removed and sent for pathology.The urethral defect was closed in multiple layers with vicryl sutures, and leak tests were performed, with small suture line defects repaired.Final methylene blue test confirmed no leakage.No intraoperative complications occurred.Postoperatively, the patient was stable, afebrile, and hemodynamically stable.Pain was managed with acetaminophen and oxycodone.No additional mesh-related treatments were required.
 
Additional Manufacturer Narrative
Block h2: additional information - blocks b5 (describe event or problem) and h6 (patient and impact codes) have been updated based in the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2017, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.(b)(6).Block h6: the following imdrf patient code capture the reportable event of: e2401 - captures the reportable event of urethral diverticulum.E1301 - captures the reportable event of dysuria.E2328 - captures the reportable event of obstructive voiding syndrome.The following imdrf impact code capture the reportable event of: f12 - captures the reportable event of the patient had filed a legal claim for an unspecified personal injury related to the device.F1905 - captures the reportable event of patient underwent a partial mesh excision.
 
Additional Manufacturer Narrative
Block h2: additional information.Block b5 (event description) have been updated based in the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of march 13, 2017, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).The revising physician is: (b)(6).The assisting surgeon are: (b)(6).Block h6: the following imdrf patient code capture the reportable event of: e2401 - captures the reportable event of urethral diverticulum.E1301 - captures the reportable event of dysuria.E2328 - captures the reportable event of obstructive voiding syndrome.The following imdrf impact code capture the reportable event of: f12 - captures the reportable event of the patient had filed a legal claim for an unspecified personal injury related to the device.F1905 - captures the reportable event of patient underwent a partial mesh excision.
 
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure.The patient underwent a total vaginal hysterectomy with right salpingectomy followed by pelvic floor reconstructive procedures, including placement of a mid-urethral sling to address stress urinary incontinence.During the sling placement, no intraoperative complications related to the mesh or sling were observed.Cystoscopy confirmed no injury to the bladder, urethra, or ureters, and urine flow from both ureteral orifices verified ureteral patency.The mesh was positioned at the mid-urethra without tension, and the suprapubic incisions were closed appropriately.Postoperatively, the patient was stable, tolerated the procedure well, and was transferred to recovery in good condition.On (b)(6) 2024, the patient presented with obstructive voiding symptoms and dysuria, diagnosed with a urethral diverticulum involving a previously placed mid-urethral sling.After counseling, she elected for removal of vaginal mesh with diverticulectomy.In the operating room, general anesthesia was induced without complication, and perioperative antibiotics were administered.During dissection, the mid-urethral sling was found adherent to the diverticulum; the right sling arm was dissected and excised, while the left arm was not identified.Approximately 2 cm of suburethral and right periurethral sling segment was removed and sent for pathology.The urethral defect was closed in multiple layers with vicryl sutures, and leak tests were performed, with small suture line defects repaired.Final methylene blue test confirmed no leakage.No intraoperative complications occurred.Postoperatively, the patient was stable, afebrile, and hemodynamically stable.Pain was managed with acetaminophen and oxycodone.No additional mesh-related treatments were required.The explanted mesh, described as red plastic material with attached tissue, was submitted for pathology.The final report dated july 31, 2024, demonstrated chronic tissue changes including cystitis cystica et glandularis and findings consistent with a urethral diverticulum, supporting the conclusion that the prior sling and mesh contributed to the patient's symptoms and anatomical complications.

Brand Name
ADVANTAGE FIT? SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22118796
Report Number2124215-2025-34034
Device Sequence Number6951188
Product Code OTN
UDI-Device Identifier08714729772880
UDI-Public(01)08714729772880(17)191214(10)20079165
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2019
Device Model NumberM0068502110
Device Catalogue NumberM0068502110
Device Lot Number0020079165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer08/13/2025
11/04/2025
01/08/2026
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date09/12/2025
12/04/2025
02/06/2026
Date Device Manufactured12/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age41 YR
Patient SexFemale